Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 145, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 3, 2019, 9:01 PM CDT for Meade County, Seward County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 3, 2019, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WUUS53 KDDC 040201
SVRDDC
KSC119-175-040245-
/O.NEW.KDDC.SV.W.0145.190604T0201Z-190604T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
901 PM CDT Mon Jun 3 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
East central Seward County in southwestern Kansas...
Northwestern Meade County in southwestern Kansas...
* Until 945 PM CDT.
* At 900 PM CDT, a severe thunderstorm was located very near Plains,
or 7 miles northeast of Kismet, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained spotters. Spotters reported dime size hail near
Kismet and Plains. Hail up to quarter size is expected.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Meade, Missler and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3716 10065 3734 10068 3745 10034 3718 10030
TIME...MOT...LOC 0200Z 258DEG 12KT 3726 10059
HAIL...1.00IN
WIND...60MPH
$$
TURNER1 follow-up statement
772
WWUS53 KDDC 040216
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
916 PM CDT Mon Jun 3 2019
KSC175-040225-
/O.CAN.KDDC.SV.W.0145.000000T0000Z-190604T0245Z/
Seward KS-
916 PM CDT Mon Jun 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SEWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3717 10056 3737 10058 3745 10034 3718 10030
TIME...MOT...LOC 0215Z 258DEG 43KT 3729 10038
$$
KSC119-040245-
/O.CON.KDDC.SV.W.0145.000000T0000Z-190604T0245Z/
Meade KS-
916 PM CDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL MEADE COUNTY...
At 915 PM CDT, a severe thunderstorm was located near Meade, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Meade and Missler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3717 10056 3737 10058 3745 10034 3718 10030
TIME...MOT...LOC 0215Z 258DEG 43KT 3729 10038
HAIL...1.00IN
WIND...60MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:10 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 3, 7:10 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 710 PM CDT Mon Jun 3 2019 ...Updated for aviation discussion... .SHORT TERM...(This afternoon through Tuesday) Issued at 1141 AM CDT Mon Jun 3 2019 Southwest flow aloft over southwest Kansas with a deep upper level low across the four corner region giving way to decent difluent flow across the high plains allowing for exhaust for apparent storms late this afternoon and evening. A short wave is expected to propagate across the region this afternoon sparking off storms over the Raton Mesa area and eastern Colorado before pushing across the state line into Kansas by 5PM. These storms will initiate due to strong daytime heating this afternoon and geographical lift across the higher elevations of these areas before pushing to lower elevations of the high plains into the evening hours. Large scale forcing mechanisms look to be weak and thus, these storms look like to be short lived if not dying off before reaching far western Kansas with only general storms pushing across the CWA and exiting before midnight. None the less, with instability moderate in CAPE and mid level lapse rates with clear skies allowing for ample warm up, hail could be the initial risk before reaching the region before becoming mostly a wind event as storms cluster up into a line. Beyond that, expect afternoon high temperatures to swell into the mid to upper 80s with near or at 90 for western counties along the Colorado state line. Breezy south to southwest winds will diminish overnight due to night time cooling with cloudy skies from the aforementioned storms clearing out before midnight. Tuesday morning low temperatures will start pretty mild in the low to mid 60s as winds will stay relatively light due to a weakened pressure gradient with high pressure extending in from the north and northeast. Another round of storms look to develop once again by mid afternoon across northeastern New Mexico and southeastern Colorado before pushing into far western Kansas later in the afternoon and evening time frame. With the upper level low starting to push further east, expect another short wave to push across the high plains. Coupled with divergent upper level southwest flow and ample daytime heating and instability once again, expect severe weather during this time frame with large hail and damaging winds once again being the main threats. The stronger low level jet as depicted today, will not be near as strong tomorrow with this event, and thus, the growth of a much larger scale look to be pretty diminished. These storms look to push off out of the CWA again before midnight giving way to clearing skies and weaker winds. Afternoon high temperatures Tuesday afternoon will once again be in the mid to upper 80s with overnight lows into Wednesday morning in upper 50s to mid 60s west to east across the CWA. .LONG TERM...(Tuesday night through Monday) Issued at 127 PM CDT Mon Jun 3 2019 After another mild start, not as much of a warm up for Wednesday only making it into the low to mid 80s for the majority of the CWA behind the aforementioned shortwave from Tuesday evening and early night. Another round of storms could be possible Wednesday afternoon and evening with another shortwave, but with the upper level low on the progression eastward, the severe impacts to be more centered further east into central to eastern Kansas. General thunderstorms expected for southwest Kansas but still could see gustier winds and smaller size hail but the severe threats will remain east. Similar conditions for Thursday with the severe threat pushing further east into the Missouri River basin as the aforementioned upper level low pushes further east before lifting across the area and to the northeast Thursday night into Friday. General thunderstorms still possible Thursday afternoon and evening but severity not likely. Morning lows will be upper 50s to low 60s with afternoon highs only in the 70s with increased cloud clover due to the aforementioned low near overhead for the high plains inhibiting a strong diurnal warm up. A warming and drying trend in store to end the week on Friday and into the weekend. An upper level ridge builds in across the western United States due to strong confluent flow aloft with high pressure extending across the surface for western Kansas. Morning low temperatures will generally be in the upper 50s to mid 60s with afternoon high temperatures pushing back into the 80s with near 90 for Saturday as the warmest day of the long term outlook. Another weak and dry cold front extends out of the Wyoming front range that will drop temperatures back into the 70s for Monday and the new work week. Moisture content looks to be dry and stable as it passes through the area due to the northwest flow aloft and downsloping surface flow. Expect dry conditions to continue into the rest of the week with a good warm up in store with long term outlooks indicating a dryer and warmer than average spell for the 10-15 day outlook. Even though rainfall amounts look to be not near as much this week not seeing much more than an inch in most areas of the CWA, sure will take what can get in the meantime before the hot and dry summer time approaches in time for the area. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 707 PM CDT Mon Jun 3 2019 As an upper level disturbance over the desert southwest approaches through the period, there will be rounds of thunderstorms affecting the TAF sites each evening between 00 and 06z with strong winds and small hail. The best chance of storms both evenings is at KGCK. Aside from the thunderstorms, VFR conditions can be expected, along with mainly south to southeast winds. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 86 61 84 / 40 20 30 30 GCK 61 88 59 83 / 40 20 30 30 EHA 58 86 58 77 / 40 20 30 40 LBL 60 86 59 81 / 40 20 30 30 HYS 64 87 61 86 / 30 10 20 20 P28 65 86 65 84 / 30 10 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Finch
Hazardous weather outlook, Jun 3, 3:43 AM CDT, 17 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 343 AM CDT Mon Jun 3 2019 KSZ030-031-043>046-061>066-074>081-084>090-040845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 343 AM CDT Mon Jun 3 2019 /243 AM MDT Mon Jun 3 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible across portions of west central and southwest Kansas late this afternoon and evening. Quarter to golf ball size hail and damaging winds in excess of 60 mph will be possible. An isolated tornado or two cannot be ruled out. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms will be possible each day Tuesday through Thursday. However, the potential for severe weather remains uncertain. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday No hazards. * Saturday No hazards. * Sunday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in west central and southwest Kansas generally after 4pm. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 3, 7:57 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Dodge City KS 757 PM CDT Mon Jun 3 2019 KSZ075-076-085-086-040145- Seward KS-Stevens KS-Grant KS-Haskell KS- 757 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEWARD...SOUTHEASTERN GRANT...STEVENS AND SOUTHERN HASKELL COUNTIES UNTIL 845 PM CDT... At 756 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Cave to near Hough. Movement was east at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Liberal, Hugoton, Sublette, Satanta, Moscow, Cave and Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3699 10153 3746 10125 3753 10072 3700 10097 TIME...MOT...LOC 0056Z 271DEG 30KT 3743 10120 3687 10153 TURNER
Special weather statement, Jun 3, 8:06 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Dodge City KS 806 PM CDT Mon Jun 3 2019 KSZ063-076>078-040200- Gray KS-Finney KS-Haskell KS-Ford KS- 806 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD...CENTRAL FINNEY...GRAY AND NORTHEASTERN HASKELL COUNTIES UNTIL 900 PM CDT... At 805 PM CDT, Doppler radar was tracking outflow winds from strong thunderstorms from near Garden City to near Sublette. These winds will spread into Gray and portions of Finney and Haskell counties over the next half hour. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Garden City, Cimarron, Montezuma, Pierceville, Copeland, Ingalls, Ensign, Charleston, Tice, Kalvesta and The Haggard Elev. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3749 10078 3799 10088 3822 10030 3748 10013 TIME...MOT...LOC 0105Z 257DEG 16KT 3768 10072 TURNER
Special weather statement, Jun 3, 8:25 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Dodge City KS 825 PM CDT Mon Jun 3 2019 KSZ076-077-085>087-040215- Gray KS-Seward KS-Meade KS-Stevens KS-Haskell KS- 825 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...WESTERN MEADE... SOUTHEASTERN STEVENS...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL COUNTIES UNTIL 915 PM CDT... At 824 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Pierceville to near Tyrone. Movement was east at 25 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Liberal, Sublette, Kismet, Hayne, Woods, Missler and Plains. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3700 10126 3749 10094 3748 10026 3700 10052 TIME...MOT...LOC 0124Z 271DEG 21KT 3783 10068 3702 10111 TURNER
Special weather statement, Jun 3, 8:44 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Dodge City KS 844 PM CDT Mon Jun 3 2019 KSZ063-064-077-078-087-088-040230- Gray KS-Finney KS-Hodgeman KS-Meade KS-Clark KS-Ford KS- 844 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHEASTERN FINNEY... HODGEMAN...MEADE...EASTERN GRAY AND WESTERN CLARK COUNTIES UNTIL 930 PM CDT... At 842 PM CDT, Doppler radar was tracking an outflow boundary with strong winds from near Kalvesta to near Meade. Winds of 40 to 50 mph are expected along this boundary as it moves eastward. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Dodge City, Cimarron, Meade, Montezuma, Jetmore, Spearville, Minneola, Fowler, Hanston, Ensign, Bloom, Englewood, Meade State Park, Howell, Wright, Missler, Kalvesta, The Haggard Elev, Acres and Ft. Dodge. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3825 10035 3825 9966 3700 9990 3700 10058 TIME...MOT...LOC 0142Z 270DEG 20KT 3818 10022 3710 10041 TURNER
Special weather statement, Jun 3, 8:48 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Dodge City KS 848 PM CDT Mon Jun 3 2019 KSZ076-077-086-087-040230- Gray KS-Seward KS-Meade KS-Haskell KS- 848 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD... NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL COUNTIES UNTIL 930 PM CDT... At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near Tice, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Montezuma, Copeland, Tice and Missler. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3732 10078 3751 10083 3764 10042 3729 10035 TIME...MOT...LOC 0148Z 257DEG 22KT 3743 10070 TURNER
Local storm report, Jun 3, 8:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
06/03/2019 M63 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:03 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 42 min |
| Jun 3, 7:12 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Jun 3, 7:31 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 44 min |
| Jun 3, 7:40 PM CDT | Areal Flood Warning | DDC | Grant | 4 hr |
| Jun 3, 7:57 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Jun 3, 8:06 PM CDT | Special Weather Statement | DDC | Gray | 54 min |
| Jun 3, 8:25 PM CDT | Special Weather Statement | DDC | Seward | 50 min |
| Jun 3, 8:44 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman, Meade | 46 min |
| Jun 3, 8:48 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| Jun 3, 8:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 39 min |
| Jun 3, 9:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa, Meade | 64 min |
| Jun 3, 10:37 PM CDT | Special Weather Statement | DDC | Comanche, Kiowa, Pratt | 38 min |
| Jun 3, 11:39 PM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Jun 4, 12:15 AM CDT | Special Weather Statement | DDC | Comanche | 45 min |
| Jun 4, 12:21 AM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 39 min |
| Jun 4, 12:26 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 38 min |
| Jun 4, 12:50 AM CDT | Special Weather Statement | DDC | Barber | 55 min |
| Jun 4, 12:52 AM CDT | Special Weather Statement | DDC | Kiowa | 53 min |
| Jun 4, 1:04 AM CDT | Special Weather Statement | DDC | Comanche | 56 min |
| Jun 4, 1:41 AM CDT | Special Weather Statement | DDC | Barber | 49 min |
| Jun 4, 6:35 PM CDT | Special Weather Statement | DDC | Hamilton, Morton, Stanton | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.